Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 69, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Aug 22, 2021, 11:10 AM EDT for Calhoun County, Lexington County, Richland County, South Carolina. It was in force for 110 min.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 11:10 AM EDT (15:10 UTC)
- Expired
- Aug 22, 2021, 1:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Calhoun County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 15 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Aug 22, 8:08 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 22, 8:08 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Columbia SC 808 AM EDT Sun Aug 22 2021 .SYNOPSIS... An upper trough over the Mid-Atlantic region will begin to lift northeastward away from the region today but upper disturbances rotating through the base of the trough will provide showers and thunderstorms again today. The upper ridge over the middle of the country will build eastward early next week bringing a return to typical summer like conditions. && .NEAR TERM /THROUGH TONIGHT/... A weak shortwave is moving through the lower half of the CWA with mostly weak but widespread showers. This shortwave is moving around the base of an upper level low located just west of the Delmarva Peninsula. Moisture will continue to deepen through the day with PWATs rising well over 2 inches across the entire forecast area. Shortwave energy will slowly traverse the forecast area through the day taking advantage of the abundant moisture in place and diurnal heating to provide widespread showers and thunderstorms. Hi-res guidance in reasonable agreement with this scenario and MOS guidance pops have also increased over the past few runs. Severe threat again looks low today given very moist adiabatic soundings and deep moisture in place, but heavy rain could be a concern, especially given the amount of rain that occurred late Saturday and early this morning across portions of the forecast area. Again, chances of rain will likely linger into the evening and overnight hours with the shortwave energy slow to move through the region, so will hold on to some chance pops through 06z or so before diminishing them late tonight. Temperatures today should be cooler than the past few days with expected widespread cloud cover and precipitation. Expect highs in the mid to upper 80s. Tonight, temperatures will again be limited by cloud cover with some convective debris clouds early and stratus likely to develop during the predawn hours. Overnight lows expected in the lower 70s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Behind the upper short wave, drier air is progged to shift south into the region Monday. The NE upper low will open and shift NE with a trailing trough axis along the east coast. Both GFS and EC ensemble means indicate lower precipitable water (PW) values entering the region, with generally below climatological normal PW values for most of the FA Monday, with some moisture increase noted Tuesday afternoon. Forecast soundings indicate high LFC heights and convect temps, and latest guidance POPs, including NBM, on the low side, Monday, with some increase Tuesday. && .LONG TERM /TUESDAY THROUGH SATURDAY/... The upper trough along the east coast is expected to weaken, leaving a general weakness between two upper high centers, one to our west and another to our east offshore. Latest guidance indicates an upper low to move clockwise around the southern periphery of the offshore high and move towards the SE coast. Some slight difference in model solutions with this feature. 18z EC ensemble mean takes the system into our region, while the 00Z GFS ensemble mean takes it more into FL/GA. Regardless, it appears atmospheric moisture will be on the increase for our FA Wednesday, and NBM POPs have responded by trending upward into the likely range. Late in the forecast period, the feature will move west, leaving behind some weak upper ridging, with PW values progged near seasonal normals, providing an expectation of typical summerlike weather with scattered mainly diurnal showers and thunderstorms. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Widespread but weak showers have become widespread across the area. Low clouds will linger through mid morning with VFR returning this afternoon outside of visibility restrictions via showers. This afternoon, during peak daytime heating, widespread thunderstorms will pose IFR vsby and MVFR cig restrictions. Winds light and variable through the morning then picking up to 5-10kt in the afternoon. EXTENDED AVIATION OUTLOOK...Late night/early morning fog/stratus restrictions possible Monday as moisture returns. Mainly afternoon and evening convection along with associated restrictions possible each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Aug 22, 4:20 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 420 AM EDT Sun Aug 22 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-230830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 420 AM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:21 AM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 114 min |
| Aug 22, 12:40 PM EDT | Areal Flood Advisory | CAE | Richland | 2 hr |
| Aug 22, 1:27 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw | 2 hr |
| Aug 22, 1:32 PM EDT | Areal Flood Advisory | CAE | Lexington, Newberry, Richland | 118 min |
| Aug 22, 1:46 PM EDT | Flash Flood Warning | CAE | Lexington | 119 min |
| Aug 22, 2:18 PM EDT | Areal Flood Advisory | CAE | Saluda | 117 min |
| Aug 22, 2:41 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington, Orangeburg, Richland | 3 hr |
| Aug 22, 3:39 PM EDT | Flash Flood Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 111 min |
| Aug 22, 4:55 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Calhoun, Clarendon, Orangeburg | 103 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.